Alert archive / New York / Small Craft Advisories in 2014

Small Craft Advisory 31, NWS Buffalo, NY

March 25, 2014

NWS Buffalo, NY issued this small craft advisory at Mar 25, 2014, 4:35 AM EDT. It took effect at Mar 25, 2014, 11:00 PM EDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2014, 4:35 AM EDT (08:35 UTC)
In effect from
Mar 25, 2014, 11:00 PM EDT
Expired
Mar 27, 2014, 4:10 AM EDT
In force
29 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

425 
WHUS71 KBUF 250835
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
435 AM EDT TUE MAR 25 2014

LOZ042-251645-
/O.NEW.KBUF.SC.Y.0031.140326T0300Z-140327T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
435 AM EDT TUE MAR 25 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM
EDT WEDNESDAY. 

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-251645-
/O.NEW.KBUF.SC.Y.0031.140326T0600Z-140327T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
435 AM EDT TUE MAR 25 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 5 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM WEDNESDAY TO 5 AM EDT
THURSDAY. 

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-251645-
/O.NEW.KBUF.SC.Y.0031.140326T0800Z-140327T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
435 AM EDT TUE MAR 25 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 5 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 5 AM EDT
THURSDAY. 

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
9 follow-up statements
043 
WHUS71 KBUF 251445
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1045 AM EDT TUE MAR 25 2014

LOZ042-252245-
/O.CON.KBUF.SC.Y.0031.140326T0300Z-140327T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1045 AM EDT TUE MAR 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 PM EDT WEDNESDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-252245-
/O.CON.KBUF.SC.Y.0031.140326T0600Z-140327T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1045 AM EDT TUE MAR 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO
5 AM EDT THURSDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-252245-
/O.CON.KBUF.SC.Y.0031.140326T0800Z-140327T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1045 AM EDT TUE MAR 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM WEDNESDAY TO
5 AM EDT THURSDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

THOMAS
712 
WHUS71 KBUF 251741
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
141 PM EDT TUE MAR 25 2014

LOZ042-260145-
/O.CON.KBUF.SC.Y.0031.140326T0300Z-140327T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
141 PM EDT TUE MAR 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 PM EDT WEDNESDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-260145-
/O.CON.KBUF.SC.Y.0031.140326T0600Z-140327T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
141 PM EDT TUE MAR 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO
5 AM EDT THURSDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-260145-
/O.CON.KBUF.SC.Y.0031.140326T0800Z-140327T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
141 PM EDT TUE MAR 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM WEDNESDAY TO
5 AM EDT THURSDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
852 
WHUS71 KBUF 252043
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
443 PM EDT TUE MAR 25 2014

LOZ043-044-260445-
/O.EXT.KBUF.SC.Y.0031.140326T0500Z-140327T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
443 PM EDT TUE MAR 25 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM WEDNESDAY TO 5 AM
EDT THURSDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS.

* WAVES...5 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-260445-
/O.CON.KBUF.SC.Y.0031.140326T0300Z-140327T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
443 PM EDT TUE MAR 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 PM EDT WEDNESDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS.

* WAVES...4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
251 
WHUS71 KBUF 260359
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1159 PM EDT TUE MAR 25 2014

LOZ042-261200-
/O.CON.KBUF.SC.Y.0031.000000T0000Z-140327T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1159 PM EDT TUE MAR 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
WEDNESDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS.

* WAVES...4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-261200-
/O.CON.KBUF.SC.Y.0031.140326T0500Z-140327T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1159 PM EDT TUE MAR 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
THURSDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS.

* WAVES...5 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
403 
WHUS71 KBUF 260832
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
432 AM EDT WED MAR 26 2014

LOZ042-261645-
/O.CON.KBUF.SC.Y.0031.000000T0000Z-140327T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
432 AM EDT WED MAR 26 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-261645-
/O.CON.KBUF.SC.Y.0031.000000T0000Z-140327T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
432 AM EDT WED MAR 26 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
THURSDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR/RSH
458 
WHUS71 KBUF 261327
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
927 AM EDT WED MAR 26 2014

LOZ042-262130-
/O.CON.KBUF.SC.Y.0031.000000T0000Z-140327T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
927 AM EDT WED MAR 26 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-262130-
/O.CON.KBUF.SC.Y.0031.000000T0000Z-140327T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
927 AM EDT WED MAR 26 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
THURSDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
049 
WHUS71 KBUF 262043
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
443 PM EDT WED MAR 26 2014

LOZ042-270300-
/O.CON.KBUF.SC.Y.0031.000000T0000Z-140327T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
443 PM EDT WED MAR 26 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-270445-
/O.CON.KBUF.SC.Y.0031.000000T0000Z-140327T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
443 PM EDT WED MAR 26 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
THURSDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
497 
WHUS71 KBUF 270147
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
947 PM EDT WED MAR 26 2014

LOZ042-270300-
/O.CAN.KBUF.SC.Y.0031.000000T0000Z-140327T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
947 PM EDT WED MAR 26 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DIMINISHED.

$$

LOZ043-044-270900-
/O.CON.KBUF.SC.Y.0031.000000T0000Z-140327T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
947 PM EDT WED MAR 26 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
THURSDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
620 
WHUS71 KBUF 270810
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
410 AM EDT THU MAR 27 2014

LOZ043-044-270915-
/O.CAN.KBUF.SC.Y.0031.000000T0000Z-140327T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
410 AM EDT THU MAR 27 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA.

$$

RSH/JJR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 25, 2:39 AM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Mar 25, 2:39 AM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
239 AM EDT TUE MAR 25 2014

.SYNOPSIS...
UNSEASONABLY COLD AIR WILL CONTINUE TO PRODUCE SOME LIMITED LAKE
EFFECT SNOW SHOWERS EAST OF LAKE ONTARIO TUESDAY MORNING. AN UPPER
LEVEL DISTURBANCE WILL CROSS THE REGION TUESDAY NIGHT WITH A PERIOD
OF LIGHT SNOW. THE COLD WILL LAST THROUGH THE MIDDLE OF THE WEEK
BEFORE WARMER AIR ARRIVES LATE IN THE WEEK ALONG WITH A CHANCE OF
SOME RAIN. EVEN WARMER AIR IS EXPECTED TO ARRIVE BY EARLY NEXT WEEK
AND PROVIDE THE FIRST REAL TASTE OF SPRING.

&&

.NEAR TERM /THROUGH TODAY/...
THE MAIN CONCERN THIS MORNING WILL BE ON SOME WEAK LAKE EFFECT WHICH
HAS FORMED EAST OF LAKE ONTARIO. RADAR SHOWS A DIFFUSE BAND DRIFTING
NORTH FROM NORTHERN OSWEGO COUNTY TOWARD WATERTOWN. TYX RADAR WIND
PROFILER SHOWS 40KTS OF WIND AT 5KFT WHICH MAYBE SHEARING THE BAND
WHILE IT LIFTS NORTH AHEAD A COLD FRONT THAT IS CROSSING LAKE HURON.
THE BACK EDGE OF THE BAND IS RAPIDLY FALLING APART ACROSS THE
CENTRAL LAKE. EXPECT THAT THIS SPELL THE END TO THE LAKE BAND OVER
THE NEXT COUPLE OF HOURS BUT SOME SCATTERED LAKE EFFECT SHOWERS CAN
STILL BE EXPECTED EAST OF THE LAKE AS THE BAND CONTINUES TO WEAKEN.
GIVEN THAT THE BAND WILL BE MOVING AROUND...AND THE PRESENCE OF SOME
SHEAR EXPECT THE SNOW TO REMAIN RATHER DISORGANIZED MOST OF THE
TIME. A FEW LOCATIONS MAY SEE 1-2 INCH AMOUNTS.

OUTSIDE OF LAKE EFFECT AREAS EXPECT THE NIGHT SOME WIDELY SCATTERED
LIGHT SNOW SHOWERS OR FLURRIES ARE SHOWING UP ON KBUF ACROSS WESTERN
NEW YORK AS MOISTURE CONVERGENCE OCCURS AHEAD OF THE COLD FRONT.
MAYBE A COATING OF ACCUMULATION IS POSSIBLE BUT MOST AREA WILL JUST
SEE SOME FLAKES FLYING THROUGHOUT THE AIR. LOW TEMPERATURES WILL BE IN
THE TEENS IN MOST AREAS WITH SINGLE NUMBERS IN A FEW OF THE COLDEST
SOUTHERN TIER VALLEYS.

LATER THIS MORNING AFTERNOON A MID LEVEL TROUGH WILL SHARPEN AND MOVE INTO
THE CENTRAL LAKES. INCREASING LARGE SCALE ASCENT AND MOISTURE
ADVECTION WILL BRING INCREASING CLOUDS FROM WEST TO EAST DURING THE
AFTERNOON. SOME LIGHT SNOW MAY ARRIVE IN FAR WESTERN NY AT THE END
OF THE DAY. TEMPERATURES WILL BE A LITTLE MILDER TODAY...BUT STILL
WELL BELOW AVERAGE WITH HIGHS IN THE LOWER 30S AT LOWER ELEVATIONS
AND UPPER 20S ACROSS HIGHER TERRAIN.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
COLD AIR WILL CONTINUE TO REMAIN LOCKED IN OVER WESTERN AND NORTH
CENTRAL NEW YORK THROUGH THE MID WEEK PERIOD AS PERSISTENT UPPER
LEVEL TROUGHING HOLDS OVER THE GREAT LAKES REGION. THE LIKELIHOOD
FOR SNOW WILL CONTINUE THROUGH TUESDAY NIGHT AS A COLD FRONT AND
ASSOCIATED MOISTURE TRACK ACROSS WESTERN NEW YORK. MODELS INSISTING
THAT MOISTURE WILL BE LIMITED...AS THE PRIMARY LOW ALONG WITH THE
STRONGEST LIFT REMAINS TO OUR NORTH ACROSS SOUTHERN CANADA.
THEREFORE...EXPECT ONLY LIGHT QPF WHICH WILL RESULT IN ADDITIONAL
SNOW AMOUNTS TUESDAY NIGHT GENERALLY UNDER AN INCH...PERHAPS
SLIGHTLY HIGHER OVER FAVORED TERRAIN AREAS.

BEHIND THE FRONT...MAINLY DRY WEATHER WILL RETURN FOR WEDNESDAY AND
THURSDAY AS HIGH PRESSURE AND A REINFORCING SHOT OF COLD AIR BUILD
INTO WESTERN AND CENTRAL NEW YORK. THE EXCEPTION MAY BE WEDNESDAY
NIGHT WHEN THERE WILL BE AN OPPORTUNITY FOR SOME MULTIPLE LAKE BANDS
SETTING UP ON A NORTHWEST FLOW GIVEN THE DEGREE OF COLD AIR PUSHING
DOWN INTO THE AREA. RELATIVELY LOW INVERSION HEIGHTS SHOULD LIMIT
AMOUNTS...BUT WITH A FAVORABLE SNOW GROWTH REGION TUCKED UNDERNEATH
THE INVERSION WOULD NOT RULE OUT SOME LOCAL AREAS PICKING UP A
COUPLE INCHES OF FLUFFY ACCUMULATION.

HIGH PRESSURE WILL SLIDE ACROSS THE AREA THURSDAY AND THURSDAY NIGHT.
LOW PRESSURE WILL DEEPEN TO THE LEE OF THE ROCKIES IN THE CENTRAL
PLAINS THURSDAY AND HEAD NORTHEAST INTO THE WESTERN GREAT LAKES BY
THURSDAY NIGHT. LEADING EDGE OF PRECIPITATION ASSOCIATED WITH THIS
SYSTEM WILL BEGIN TO IMPACT THE AREA THURSDAY NIGHT. AT THIS
POINT...A MILDER DAY THURSDAY WITH HIGHS IN THE 40S SHOULD ALLOW
PRECIPITATION TO FALL AS ALL RAIN...ALTHOUGH IF IT STARTS EARLY
ENOUGH THERE COULD BE A MIX ESPECIALLY ACROSS EASTERN SECTIONS.
TEMPERATURES OVERNIGHT THURSDAY NIGHT LIKELY STEADY OR SLOWLY RISING
UNDER A STRENGTHENING WARM AIR ADVECTION PATTERN AND LOW LEVEL JET
AXIS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
PRECIPITATION SHOULD BE RAMPING UP AT THE START OF THE PERIOD AS LOW
PRESSURE PUSHES THROUGH THE WESTERN GREAT LAKES. A 60 PLUS KNOT LOW
LEVEL JET WILL BE FOCUSED ACROSS THE AREA IN RESPONSE TO TIGHTENING
LOW LEVEL PRESSURE/HEIGHT GRADIENT AND WILL BE ADVECTING A MUCH
HIGHER THETA E AIRMASS INTO THE REGION. STRONG ISENTROPIC UPGLIDE
AND COPIOUS MOISTURE ADVECTION WITH PRECIPITABLE WATER VALUES RISING
TO NEARLY THREE QUARTER INCH WILL BRING A WIDESPREAD RAIN DURING
FRIDAY... LIKELY LASTING INTO FRIDAY EVENING BEFORE THE ASSOCIATED
COLD FRONT MOVES THROUGH. STRONG WARM AIR ADVECTION WILL HELP BRING
MILER AIR NORTHWARD WITH TEMPERATURES PUSHING INTO THE UPPER 40S TO
LOWER 50S...DESPITE THE RAINFALL.

THE RAINFALL AND MILDER TEMPERATURES COULD POSE SOME ICE BREAKUP AND
ASSOCIATED FLOODING ISSUES. THESE TRENDS WILL NEED TO BE MONITORED.

FOR THE WEEKEND...THERE COULD BE SOME LEFTOVER SCATTERED RAIN AND
SNOW SHOWERS PRIMARILY ACROSS EASTERN SECTIONS EARLY SATURDAY...
BEFORE HIGH PRESSURE BUILDS ACROSS THE REGION AND BRINGS A RETURN TO
MAINLY DRY WEATHER FOR THE REMAINDER OF THE WEEKEND. A COLDER
AIRMASS BEHIND THE FRONT WILL PUSH TEMPERATURES BACK BELOW NORMAL.

MILDER AIR WILL PUSH BACK ACROSS THE AREA FOR MONDAY WHICH MAY LAST
FOR MUCH OF NEXT WEEK. MANY AREAS WILL GET INTO THE 50S WITH SOME
INTERIOR SECTIONS PERHAPS TOPPING 60 DEGREES.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE STRETCHING ACROSS THE MID WEST TO PENNSYLVANIA WILL
HELP TO PRODUCE VFR CONDITIONS ACROSS THE VAST MAJORITY OF OUR
REGION OVERNIGHT. THE EXCEPTION WILL BE EAST OF LAKE ONTARIO WHERE
SOME WEAKENING DIFFUSE LAKE EFFECT SNOW SHOWERS CAN BE FOUND WITH
MVFR LAKE CLOUDS. THIS MAY BRIEFLY DIRECTLY AFFECT CONDITIONS AT KART AND
KGTB.

ON TUESDAY...VFR WEATHER WILL PERSIST MOST OF THE DAY ALTHOUGH A
COLD FRONT TO THE WEST WILL BRING SOME SNOW SHOWERS NEAR 00Z ACROSS
WNY THEN LATER FURTHER TO THE EAST. A FEW HOURS OF MVFR/IFR CAN BE
OBSERVED IN THE SNOW SHOWERS. BEHIND THE FRONT WINDS WILL VEER MORE
SOUTHWESTERLY.

OUTLOOK...
WEDNESDAY...VFR/MVFR WITH A CHANCE OF SNOW SHOWERS.
THURSDAY...MAINLY VFR.
FRIDAY...MVFR/IFR WITH RAIN LIKELY AND WINDY.
SATURDAY...BECOMING VFR.

&&

.MARINE...
HIGH PRESSURE RIDGED ACROSS THE LAKES WILL KEEP RELATIVELY LIGHT
WINDS TUESDAY BEFORE A PERIOD OF STRONGER WINDS DEVELOP TUESDAY
NIGHT BEHIND A COLD FRONT. SMALL CRAFT ADVISORY CONDITIONS WILL
RETURN AT THAT TIME FOR ALL OF THE LAKE ONTARIO NEARSHORE WATERS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...SMITH
MARINE...SMITH
Hazardous weather outlook, Mar 24, 5:16 AM EDT, 23 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
516 AM EDT MON MAR 24 2014

NYZ001>008-010>014-019>021-085-250930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
516 AM EDT MON MAR 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ030-042>045-062>065-SLZ022-024-250930-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
516 AM EDT MON MAR 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Small Craft Advisories in New York, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.